MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that sheath damage occurred.A left atrial appendage (laa) closure procedure was being performed.An anterior curve watchman truseal access system (was) was positioned and a 27mm watchman flx laa closure device & delivery system (wds) were used.After a partial recapture of the closure device and repositioning to the proper location, a polytetrafluoroethylene (ptfe) filament from the was noted post release criteria confirmation.The closure device was successfully released into the laa.No patient complications were noted.The patient was discharged home the following day.
 
Event or Problem Description
It was reported that sheath damage occurred.A left atrial appendage (laa) closure procedure was being performed.An anterior curve watchman truseal access system (was) was positioned and a 27mm watchman flx laa closure device & delivery system (wds) were used.After a partial recapture or the closure device and repositioning to the proper location, a polytetrafluoroethylene (ptfe) filament from the was noted post release criteria confirmation.The closure device was successfully released into the laa.No patient complications were noted.The patient was discharged home the following day.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a watchman truseal access system without the dilator and blood in the device.A watchman delivery system (wds) was returned inside the watchman truseal access system.The tip, sheath and hub were microscopically, tactually, and visually inspected.There was no damage or defects found on the device.The device was cross sectioned (the sheath was cut open) to identify any delaminating polytetrafluoroethylene (ptfe) from the inside of the sheath.There was no ptfe delaminating.Product analysis could not confirm the reported ptfe filamentous material as there was no damage or ptfe delaminating from inside the sheath.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12578533
Report Number2134265-2021-12348
Device Sequence Number19110710
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0027584009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F COOK SHEATH; WATCHMAN FLX DELIVERY SYSTEM
Patient SexUnknown